Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 10, 2007, 2:53 AM MDT for 6 counties in Wyoming. It took effect at Aug 10, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2007, 2:53 AM MDT (08:53 UTC)
- In effect from
- Aug 10, 2007, 2:00 PM MDT
- Expired
- Aug 10, 2007, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5182 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 100853 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 253 AM MDT FRI AUG 10 2007 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A DRY SOUTHWEST FLOW WILL INCREASE DURING THE AFTERNOON HOURS TODAY...BRINGING WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH ACROSS MUCH OF SOUTHERN WYOMING...ESPECIALLY AFTER 2 PM MDT. ADDITIONALLY...WARM TEMPERATURES WILL BE FOUND ACROSS THE AREA...WITH LOW HUMIDITY VALUES EXPECTED. THESE ELEMENTS WILL COMBINE WITH VERY LOW FUEL MOISTURE TO CAUSE RED FLAG CONDITIONS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WYZ277>280-283-289-102000- /O.NEW.KRIW.FW.W.0004.070810T2000Z-070811T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 253 AM MDT FRI AUG 10 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. VERY LOW HUMIDITY VALUES OF LESS THAN 15 PERCENT WILL BE COMMON ACROSS THE IMPACTED AREA THIS AFTERNOON UNDER THE INFLUENCE OF LIMITED EARLY DAY CLOUD COVER...AND A DRY SOUTHWESTERLY FLOW. THE MOVEMENT OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL INCREASE SOUTHWESTERLY WINDS DURING THE AFTERNOON HOURS...WITH SPEEDS OF 15 TO 20 MPH COMMON...WITH FREQUENT GUSTS TO 35 MPH. THESE ELEMENTS WILL COMBINE WITH CRITICALLY LOW FUEL MOISTURE TO BRING RED FLAG CONDITIONS BETWEEN 2 PM MDT AND 8 PM MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BRANHAM
3 follow-up statements
000 WWUS85 KRIW 101553 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 953 AM MDT FRI AUG 10 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289... .A DRY SOUTHWEST FLOW WILL INCREASE DURING THE AFTERNOON HOURS TODAY...BRINGING WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH ACROSS MUCH OF SOUTHERN WYOMING...ESPECIALLY AFTER 2 PM MDT. ADDITIONALLY...WARM TEMPERATURES WILL BE FOUND ACROSS THE AREA... WITH LOW HUMIDITY VALUES EXPECTED. THESE ELEMENTS WILL COMBINE WITH VERY LOW FUEL MOISTURE TO CAUSE RED FLAG CONDITIONS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WYZ277>280-283-289-110000- /O.CON.KRIW.FW.W.0004.070810T2000Z-070811T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 953 AM MDT FRI AUG 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...279... 280...283 AND 289... A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289. VERY LOW HUMIDITY VALUES OF LESS THAN 15 PERCENT WILL BE COMMON ACROSS THE IMPACTED AREA THIS AFTERNOON UNDER THE INFLUENCE OF LIMITED EARLY DAY CLOUD COVER...AND A DRY SOUTHWESTERLY FLOW. THE MOVEMENT OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL INCREASE SOUTHWESTERLY WINDS DURING THE AFTERNOON HOURS...WITH SPEEDS OF 15 TO 20 MPH COMMON...WITH FREQUENT GUSTS TO 35 MPH. THESE ELEMENTS WILL COMBINE WITH CRITICALLY LOW FUEL MOISTURE TO BRING RED FLAG CONDITIONS BETWEEN 2 PM MDT AND 8 PM MDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 102112 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 312 PM MDT FRI AUG 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280... 283 AND 289... .A DRY SOUTHWEST FLOW WILL INCREASE DURING THE AFTERNOON HOURS TODAY...BRINGING WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH ACROSS MUCH OF SOUTHERN WYOMING. WARM TEMPERATURES WILL BE FOUND ACROSS THE AREA...WITH LOW HUMIDITY VALUES EXPECTED. THESE ELEMENTS WILL COMBINE WITH VERY LOW FUEL MOISTURE TO CAUSE RED FLAG CONDITIONS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WYZ277>280-283-289-110200- /O.CON.KRIW.FW.W.0004.000000T0000Z-070811T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 312 PM MDT FRI AUG 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... STRONG GUSTY WINDS WITH VERY LOW HUMIDITY AND FINE FUEL MOISTURE WILL COMBINE FOR EXTREME FIRE WEATHER CONDITIONS UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 110209 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 809 PM MDT FRI AUG 10 2007 WYZ277>280-283-289-110315- /O.EXP.KRIW.FW.W.0004.000000T0000Z-070811T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 809 PM MDT FRI AUG 10 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289. WINDS WILL CONTINUE TO DIMINISH THIS EVENING WITH SUNSET ALONG WITH COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 9, 8:00 PM MDT, 6 hours 53 minutes earlier.
Area forecast discussion, Aug 9, 8:00 PM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 800 PM MDT THU AUG 9 2007 .UPDATE...ALLOWED RED FLAG WARNINGS TO EXPIRE AT 8 PM. ADDED ISOLATED THUNDERSTORM COVERAGE ACROSS ENTIRE CWA AHEAD OF SHORTWAVE TROUGH THIS EVENING WITH MENTION OF GUSTY OR DAMAGING WIND...GUSTS OF 4O TO 50 MPH COMMON WITH THESE MAINLY DRY THUNDERSTORMS EARLY THIS EVENING WITH RKS CLOCKING A GUST OF 65 MPH AT 619 PM. SHORT TERM...TONIGHT THROUGH SUNDAY A WEAK SHORT WAVE TROUGH MOVING NORTHEAST FROM THE GREAT BASIN WILL MOVE THROUGH THE WEST THIS EVENING PRODUCING ISOLATED MOUNTAIN THUNDERSTORMS. A LARGE SCALE LOW PRESSURE TROUGH ALONG THE WEST COAST WILL PUSH INLAND WHICH WILL INCREASE THE SOUTHWEST FLOW OVER THE AREA. AT THIS TIME FRIDAY AFTERNOON AND EVENING LOOKS TO BE A REPEAT OF RED FLAG CONDITIONS ACROSS SOUTHERN AND CENTRAL WYOMING. THUNDERSTORMS WILL INCREASE ACROSS THE WEST AND NORTH. TEMPERATURES WILL CONTINUE TO SLOWLY INCREASE AS THE AIR FLOW FROM THE GREAT BASIN MOVES NORTHEAST OVER THE AREA. MOISTURE CONTINUES TO MOVE IN FROM THE SOUTHWEST INCREASING THE THREAT OF SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. AS THE MOISTURE INCREASES HUMIDITY WILL RISE AND TEMPERATURES WILL LEVEL OFF. MODELS IN THE SHORT TERM IN GOOD AGREEMENT WITH MAIN DIFFERENCES WITH MOISTURE WITH THE NAM PRODUCING SIGNIFICANTLY MORE PRECIPITATION THAN THE GFS. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY UPPER LEVEL HIGH PRESSURE AREA DOMINATES THE SOUTHERN PLAINS AND EXTENDS WESTWARD TO WESTERN COLORADO SUNDAY AND MONDAY. THE RIDGE GETS NUDGED A BIT EAST NEXT TUESDAY AND WEDNESDAY AS A TROUGH APPROACHES THE PACIFIC NW. THE ECMWF IS SLOWER WITH THE TROUGH AT 00Z THU AND KEEPS THE STRONG RIDGE CLOSER TO OUR AREA. THAT MAY END UP BEING THE BETTER SOLUTION WITH TIME AS IT IS STILL SUMMER. THERE WILL BE A RETURN OF MONSOON MOISTURE SUNDAY THROUGH WED AS THE FLOW SEEMS FAVORABLE AND PRECIPITABLE WATER VALUES START RISING NEXT MON THRU WED. MAINLY ISOLATED STORM ACTIVITY SUNDAY THEN HAVE ADJUSTED PRECIP CHANCES UP A BIT MON THRU WED AS MOISTURE PROFILES SUPPORT BETTER RAIN CHANCES. NOT MUCH CHANGE IN THE PATTERN FOR NEXT THU AS WELL. AS FOR TEMPS...WARM TO HOT WITH 80S AND 90S TO PREVAIL AT LOWER ELEVATIONS...60S AND 70S IN THE MTS. AVIATION... SCT-BKN CU OVER CENTRAL AND WESTERN WYOMING EXPECTED THROUGH THIS AFTERNOON AND EVENING. A FEW MAY PRODUCE LIGHTNING...BUT VERY GUSTY OUTFLOWS TO 45KT WILL BE THE PRIMARY THREAT. SOUTHWEST WIND MOST AREAS THROUGH THIS EVENING OF 15G25KT CAN BE EXPECTED. CONDITIONS FRIDAY SHOULD BE SIMILAR. FIRE WEATHER... A WEAK SHORT WAVE TROUGH MOVING NORTHEAST FROM THE GREAT BASIN WILL MOVE THROUGH THE WEST THIS EVENING PRODUCING ISOLATED MOUNTAIN THUNDERSTORMS. A LARGE SCALE LOW PRESSURE TROUGH ALONG THE WEST COAST WILL PUSH INLAND WHICH WILL INCREASE THE SOUTHWEST FLOW OVER THE AREA. AT THIS TIME FRIDAY AFTERNOON AND EVENING LOOKS TO BE A REPEAT OF RED FLAG CONDITIONS ACROSS SOUTHERN AND CENTRAL WYOMING. THUNDERSTORMS WILL INCREASE ACROSS THE WEST AND NORTH. TEMPERATURES WILL CONTINUE TO SLOWLY INCREASE AS THE AIR FLOW FROM THE GREAT BASIN MOVES NORTHEAST OVER THE AREA. && RIW WATCHES/WARNINGS/ADVISORIES... NONE && UPDATE...AEM SHORT TERM...C.BAKER LONG TERM...AR AVIATION...TWB FIRE WEATHER...C.BAKER
Hazardous weather outlook, Aug 9, 8:14 PM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 814 PM MDT THU AUG 9 2007 WYZ001>020-022>030-101100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 814 PM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT ISOLATED HIGH-BASED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL WYOMING THIS EVENING. SOME OF THESE STORMS WILL PRODUCE STRONG OUTFLOW WIND GUSTS OF GENERALLY 40 TO 50 MPH WITH SOME GUSTS NEAR 60 MPH THROUGH 930 PM. THE OTHER MAIN HAZARD WITH THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN INCREASE IN MONSOONAL MOISTURE IS EXPECTED SUNDAY THROUGH WEDNESDAY. THIS WILL LEAD TO ISOLATED AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY SUNDAY AND MONDAY. THEN STORM COVERAGE WILL INCREASE NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT STRONG WIND GUSTS OVER 50 MPH OR ANY WIND DAMAGE FROM THUNDERSTORMS THIS EVENING. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.